[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1967

Chronic Urticaria in Association With DermatophytosisResponse to the Administration of Griseofulvin

Author Affiliations

Charlottesville, Va

From the Department of Dermatology (Dr. Weary) and the Division of Allergy (Dr. Guerrant), University of Virginia School of Medicine, Charlottesville.

Arch Dermatol. 1967;95(4):400-401. doi:10.1001/archderm.1967.01600340060014
Abstract

A case is reported in which chronic urticaria was thought to be the result of persistent dermatophytosis caused by Trichophyton rubrum. The evidence to support such a conclusion is briefly presented. The patient showed a response to the administration of griseofulvin with cessation of urticaria while taking the medication and resumption of urticaria upon discontinuation of therapy on several occasions. We suspect such an association may be more common than is at present appreciated and conclude that a therapeutic trial of griseofulvin may be indicated for selected individuals with chronic urticaria, who exhibit a focus of dermatophytosis, and in whom no other cause for chronic urticaria can be demonstrated.

×